My daughter who is 15 has been suffering from daily migraines since March 2008. She sees a neurologist. They first put her on Topomax-nothing changed. She has now been on HYDROCO/APAP for a month and still has excruciating pain daily. What should we do next? Her grades are suffering and she does not sleep well either. Maureen .
There are several issues here.
The hydrocodone and acetaminophen may well be making matters worse by causing medication overuse headaches (MOH), aka rebound. Pain medications need to be limited to two or three days a week to avoid MOH. For more information on this, please see Medication Overuse Headache - When the Remedy Backfires . Another problem MOH can cause it that it can keep Migraine preventive medications from working.
How long did she try the Topamax? It can take up to three months to know if that type of medication is going to w...
Definition Hydrocodone and acetaminophen overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of a painkiller containing both the opioid medication, hydrocodone, and acetaminophen (Tylenol). This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Lorcet overdose; Lortab overdose Poisonous Ingredient Acetaminophen (Tylenol) Hydrocodone (narcotic) Where Found Acetaminophen with hydrocodone is the main ingredient in many prescription painkillers, including: Anexsia Anolor DH Lortab Lorcet Norco Vicodin Zydone Note: This list may not include all sources of hydrocodone and acetaminophen.
Voluntary recalls were issued for specific lots of two opioid pain relievers and one medication for tension headaches. The affected drugs include:
Endocet (oxycodone/acetaminophen), 10/325 mg
Hydrocodone/acetaminophen, 7.5/500 mg
Butalbital/acetaminophen/caffeine, 50/325/40 mg
Endocet (oxycodone/acetaminophen) Endo Pharmaceuticals issued the nationwide Endocet recall because a bottle from each of two lots was found to contain some 10/650 mg tablets, which is twice the dosage of acetaminophen on the label. Because of this, consumers may take more than the intended acetaminophen dose. Possible Dangers: Unintentional administration of tablets with increased acetaminophen content may result in liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day. Lots: The two lots affected are Lot # 402415NV and Lot # 402426NV. They were distri...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.